Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 4, NWS Fort Worth, TX

March 25, 201532 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 25, 2015, 3:15 PM CDT for 32 counties in Texas. It took effect at Mar 26, 2015, 12:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 3:15 PM CDT (20:15 UTC)
In effect from
Mar 26, 2015, 12:00 AM CDT
Expired
Mar 26, 2015, 12:00 PM CDT
In force
12 hr
Issued by
NWS Fort Worth, TX
All 32 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS74 KFWD 252015
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT WED MAR 25 2015

...A WIND ADVISORY IS IN EFFECT FOR PARTS OF NORTH TEXAS LATE
TONIGHT THROUGH THURSDAY MORNING...

.A STRONG COLD FRONT WILL PUSH QUICKLY SOUTH THROUGH NORTH TEXAS
OVERNIGHT TONIGHT. SUSTAINED NORTH WINDS NEAR 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH WILL AFFECT CENTRAL AND WESTERN PORTIONS OF NORTH
TEXAS OVERNIGHT TONIGHT INTO THURSDAY MORNING. A WIND ADVISORY IS
IN EFFECT FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM BONHAM
TO KAUFMAN TO TEMPLE FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY.

TXZ091>094-100>105-115>121-129>134-141>145-156>159-260430-
/O.NEW.KFWD.WI.Y.0004.150326T0500Z-150326T1700Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
315 PM CDT WED MAR 25 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT
THURSDAY. 

* TIMING...MIDNIGHT UNTIL NOON CDT THURSDAY.

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
MB
3 follow-up statements
871 
WWUS74 KFWD 260302
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1002 PM CDT WED MAR 25 2015


TXZ091>094-100>105-115>121-129>134-141>145-156>159-261200-
/O.CON.KFWD.WI.Y.0004.150326T0500Z-150326T1700Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1002 PM CDT WED MAR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT THURSDAY...

* TIMING...MIDNIGHT UNTIL NOON CDT THURSDAY.

* WINDS...NORTH WINDS 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

CAVANAUGH
834 
WWUS74 KFWD 260943
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT THU MAR 26 2015


TXZ091>094-100>105-115>121-129>134-141>145-156>159-261700-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-150326T1700Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
443 AM CDT THU MAR 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* TIMING...THROUGH NOON.

* WINDS...NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

AJS
806 
WWUS74 KFWD 261640
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT THU MAR 26 2015

...THE WIND ADVISORY WILL EXPIRE AT NOON CDT...

.THE STRONG AND GUSTY NORTHERLY WINDS THAT OCCURRED BEHIND LAST
NIGHT/S COLD FRONT ARE STARTING TO DECREASE. EXPECT NORTH WINDS
OF 15 TO 25 MPH WITH SOME GUSTS AROUND 30 MPH THROUGH THE
AFTERNOON.

TXZ091>094-100>105-115>121-129>134-141>145-156>159-261745-
/O.EXP.KFWD.WI.Y.0004.000000T0000Z-150326T1700Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1140 AM CDT THU MAR 26 2015

...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY...

THE STRONG AND GUSTY NORTHERLY WINDS THAT OCCURRED BEHIND LAST
NIGHT/S COLD FRONT ARE STARTING TO DECREASE. EXPECT NORTH WINDS
OF 15 TO 25 MPH WITH SOME GUSTS AROUND 30 MPH THROUGH THE
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:12 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 25, 1:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT WED MAR 25 2015

.AVIATION...
/18Z TAFS/

SEVERAL CHALLENGES ABOUND TODAY INTO TONIGHT AS AN UPPER LEVEL
SHORTWAVE AND ASSOCIATED COLD FRONT APPROACH THE AREA WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MID-LATE EVENING
ACROSS DFW...THEN DURING THE OVERNIGHT AT WACO. UNTIL THEN...IT
WILL REMAIN VFR AS A SURFACE DRYLINE REMAINS WELL TO THE WEST AND
WE AWAIT FOR CONVECTIVE INITIATION WELL TO THE NORTH AND WEST OF
THE AIRPORTS IN THE 21Z-23Z TIME FRAME.

VFR WITH GUSTY S WINDS 15-20 KTS WILL CONTINUE THROUGH MID EVENING
AT ALL AIRPORTS. THERE IS A LEAD SHORTWAVE THAT HAS PRODUCED
ISOLATED -SHRA/-TSRA OVER THE HILL COUNTRY THIS MORNING THAT WILL
NEED TO BE WATCHED TO SEE IF THIS ACTIVITY HOLDS TOGETHER AS IT
APPROACHES WACO. IT IS POSSIBLE AN AMENDMENT FOR VCTS FOR WACO
WILL BE NEEDED BETWEEN 20Z-21Z.

SCATTERED SHRA/TSRA WILL ARRIVE INTO DFW AREA AROUND MID-LATE
EVENING AS THE COLD FRONT OVERTAKES THE SURFACE DRYLINE AND RACES
SOUTHEAST. WILL ADVERTISE VCTS AT 03Z...THEN A 2 HR PREVAILING 5SM
-TSRA PERIOD BETWEEN 05Z-07Z AS THE FROPA OCCURS ACROSS THE DFW
METRO AIRPORTS. WILL HOLD ON TO VEERING FLOW AROUND TO THE SW
MID-LATE EVENING...THEN INCREASE NW WINDS 20-25 KTS WITH GUSTS TO
35 KTS THROUGH MOST OF THE MORNING HRS THURSDAY. WINDS WILL LIKELY
SETTLE DOWN THURSDAY AFTERNOON TO 15-20 KTS...THEN TO AROUND 10
KTS BY THURSDAY NIGHT. EXPECT BOTH MVFR/LOW VFR CIGS JUST BEFORE
AND SEVERAL HOURS AFTER FROPA.

SAME SITUATION AT WACO REGIONAL...EXCEPT ABOUT 2-3 HRS LATER ON
ALL TRENDS.

05/

&&

.UPDATE...
TEMPERATURES ARE CLIMBING FAST OVER WESTERN COUNTIES AHEAD OF A
COLD FRONT OVER OKLAHOMA AND A DRYLINE OVER WEST-CENTRAL TEXAS.
MOST WESTERN OBSERVATION SITES ARE QUITE A BIT WARMER THAT
FORECAST READINGS AT THIS HOUR...SO WE WILL BUMP UP FORECAST HIGHS
OUT WEST TO AROUND 90.

ELEVATED CONVECTION HAS FORMED OVER THE HILL COUNTRY IN
ASSOCIATION WITH A LEAD SHORTWAVE IN ADVANCE OF THE MAIN UPPER
TROUGH. THIS ACTIVITY MAY AFFECT SOUTHWEST COUNTIES NEAR LAMPASAS
AND GOLDTHWAITE EARLY THIS AFTERNOON. THE 20 POPS IN PLACE OVER
THAT AREA SHOULD SUFFICE...BUT WE'LL KEEP AN EYE ON IT AND RAISE
POPS IF NECESSARY. EVEN THOUGH THESE STORMS ARE ELEVATED...THERE
COULD STILL BE ENOUGH MOISTURE AND INSTABILITY ALOFT TO GENERATE A
MARGINAL HAIL THREAT EARLY IN THE AFTERNOON. ADDITIONAL ISOLATED
CONVECTION IS POSSIBLE LATER IN THE AFTERNOON ACROSS THE REST OF
THE WEST AND NORTHWEST COUNTIES. A FEW SEVERE STORMS WILL REMAIN
POSSIBLE...WITH THE BETTER POTENTIAL FOR SEVERE WEATHER REMAINING
NORTH OF THE RED RIVER. THE COLD FRONT WILL PROVIDE FOCUS FOR
ADDITIONAL SHOWERS AND STORMS ACROSS THE REST OF NORTH TEXAS LATE
THIS EVENING AND OVERNIGHT.

STRONG NORTH WINDS ARE EXPECTED BEHIND THE FRONT...AND WE WILL BE
CONSIDERING A WIND ADVISORY WITH THE AFTERNOON PACKAGE FOR LATE
TONIGHT/EARLY THURSDAY.

30

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT WED MAR 25 2015/
00Z UPPER AIR ANALYSIS HAD A SHORTWAVE TROUGH IN SOUTHERN ARIZONA
AND SINCE THAT TIME WATER VAPOR SATELLITE HAS TRACKED IT INTO
SOUTHERN NEW MEXICO. THE 00Z MODEL GUIDANCE HAS LATCHED ONTO THIS
FEATURE AND BRINGS THIS SHORTWAVE THROUGH NORTH TEXAS DURING THE
MIDDAY HOURS. THIS MEANS THE BEST LIFT OVER THE REGION WILL OCCUR
BEFORE PEAK HEATING...AND MORE IMPORTANTLY...SUBSIDENCE IN THE
WAKE OF THIS FEATURE WILL AFFECT THE REGION DURING THE MID-LATE
AFTERNOON HOURS. A STRONG CAP WILL BE IN PLACE OVER THE
REGION...AND IF THERE IS ANY TREND AMONG THE MODEL CONSENSUS OVER
THE LAST 24 HOURS...IT IS THAT THE CAP LOOKS STRONGER LIKELY DUE
TO THE LEAD SHORTWAVE TRACKING OVER TOO EARLY IN THE DAY.

A DRYLINE WILL DEVELOP AND REACH A LINE JUST WEST OF THE CWA
BORDER BY LATE AFTERNOON. OVER THE FAR WESTERN ZONES...DAYTIME
HEATING DOES ALLOW CIN TO ERODE TO LESS THAN 50 J/KG...BUT THIS IS
STILL A VALUE THAT IS NOT EASY TO OVERCOME. THE CAP STRENGTH
INCREASES EVEN MORE FARTHER EAST ALONG THE I-35 CORRIDOR TO THE
POINT WHERE SURFACE BASED CONVECTION WOULD BE IMPOSSIBLE THROUGH
THIS EVENING. WHILE RAP/NAM/WRF/GFS/ECMWF DO SHOW QPF AROUND 7 PM
NEAR THE DRY LINE...A CLOSER INTERROGATION OF THE MODEL MASS
FIELDS SUGGEST THIS PRECIPITATION IS ORIGINATING FROM HIGH BASED
CONVECTION ABOVE THE CAP. LAPSE RATES ARE VERY STEEP ABOVE THE
INVERSION...AND THAT IS A SITUATION THAT OFTEN LEADS TO
CONVECTION FORMING ABOVE THE CAP PROVIDED THERE IS ENOUGH MOISTURE
AVAILABLE. THIS BRINGS US TO THE FORECASTING DILEMMA OF THE DAY.

IT IS NICE TO TRY TO SIMPLIFY FORECASTING THUNDERSTORMS INTO A
BINARY EVENT SUCH AS WILL THE CAP BREAK OR WONT IT...BUT THE
ANSWER IS MORE COMPLEX THAN THAT. DRY FORECASTS THAT UNEXPECTEDLY
TURN INTO STORMY WEATHER ARENT USUALLY BECAUSE THE CAP
SPONTANEOUSLY BROKE...BUT OFTEN OCCUR WHEN STEEP LAPSE RATES AND
LIFT ARE AVAILABLE...BUT THE MODEL GUIDANCE UNDERESTIMATES THE
MOISTURE IN A SMALL LAYER SOMEWHERE ABOVE THE CAP. ONCE CONVECTION
STARTS ABOVE THE CAP AND BEGINS TO PRECIPITATE HEAVILY IT CAN SET
OFF A CHAIN REACTION AND SPARK NEW CONVECTION BY EITHER EVAPORATIVE
COOLING OF THE WARM DRY CAP LAYER...OR PROVIDING THE LOCALIZED
LIFT/FORCING WITH ITS PRECIPITATION INDUCED OUTFLOW BOUNDARIES TO
BREAK THE CAP MECHANICALLY NEARBY. OR IN THE SPECIAL CASE OF A
SUPERCELL THAT DEVELOPS ABOVE THE CAP...THE DYNAMIC LIFT GENERATED
BY THE STORM CAN REACH DOWN THROUGH THE INVERSION AND PULL UP HIGH
THETA-E SURFACE AIR PARCELS THAT ARE TOO THERMODYNAMICALLY STABLE
TO OVERCOME THE CAP ON THEIR OWN. OUT IN THE WILD WE CAN TELL WHEN
A SUPERCELL IS DOING THIS PROCESS BECAUSE IT WILL DISPLAY A SMOOTH
LAMINAR CLOUD BASE. BECAUSE I HAVE HAD A SHARE OF DRY FORECAST
BUST WHEN STEEP LAPSE RATES WERE PRESENT I HAVE LEARNED TO TREAD
CAUTIOUSLY ON DAYS LIKE TODAY. THE REALITY IS THAT MODEL GUIDANCE
IS JUST NOT GOOD ENOUGH TO FORECAST THE EXACT MOISTURE CONTENT
ACCURATELY THROUGH SEVERAL THOUSAND FEET...NOR IS IT GOOD ENOUGH
TO SIMULATE WHAT THE INDIVIDUAL CONVECTIVE CELLS WILL DO TO THE
ATMOSPHERE NEARBY ONCE THEY FORM AND PRECIPITATE. THAT IS NOT TO
SAY SETUPS LIKE TODAY ALWAYS RESULT IN CONVECTIVE EVENTS...BUT IT
IS ACCURATE TO SAY WE CANT TRUST A DRY MODEL FORECAST AS MUCH.

CONSIDERING THAT MODEL GUIDANCE IS ALREADY SHOWING SOME ELEVATED
CONVECTION EVEN THOUGH THE CAP APPEARS PRETTY TOUGH TO OVERCOME
FOR SURFACE BASED CONVECTION...WE WILL MAINTAIN 20-30 POPS OVER
THE WESTERN AND NORTHWESTERN ZONES THIS AFTERNOON AND EVENING. THE
INITIAL ELEVATED CONVECTION WILL POSE LITTLE TO NO SEVERE WEATHER
THREAT BECAUSE THERE IS NOT AS MUCH INSTABILITY TO WORK WITH. IT
IS JUST A QUESTION OF WHETHER THIS INITIAL ELEVATED CONVECTION
WILL EVOLVE TO USE THE MORE UNSTABLE AIR FROM BELOW THE CAP OR
NOT. SHOULD THIS OCCUR...CAPE OF 1000-2000 J/KG IS AVAILABLE FOR
MORE INTENSE UPDRAFTS AND A SEVERE HAIL AND WIND THREAT.
HOWEVER...THE OVERALL RISK OF SEVERE STORMS IS A BIT LOWER THAN IT
LOOKED LIKE IT WOULD BE YESTERDAY...AGAIN DUE TO THE MORE INTENSE
CAP THAT WILL EITHER SUPPRESS SEVERE CONVECTION ALTOGETHER OR
TAKE SOME OF THE JUICE OUT OF IT. WE WILL ADVERTISE THE SLIGHT
RISK OF SEVERE IN THE WESTERN AND NORTHWESTERN ZONES FOR THE LATE
AFTERNOON AND EARLY EVENING HOURS IN OUR OTHER PRODUCTS. SOME OF
THIS CONVECTION MAY STAY ELEVATED AND MOVE EAST AFFECTING THE I-35
CORRIDOR REGION THIS EVENING...BUT DUE TO CIN INCREASING TO OVER
100-150 J/KG...ANY SEVERE THREAT WOULD DROP OFF QUICKLY.

THE PRIMARY SHORTWAVE TROUGH WILL BE MOVING INTO THE REGION DURING
THE MID EVENING TO OVERNIGHT HOURS WHEN FORCING WILL FINALLY HELP
LIFT AND ERODE THE CAP. OBVIOUSLY WITH THE LOSS OF DAYTIME
HEATING...THE AIRMASS WILL NOT BE AS UNSTABLE AND CAPE WILL BE
1000 J/KG OR LESS. A COLD FRONT WILL BE BARRELING SOUTHWARD
THROUGH THE PLAINS TODAY AND WHEN IT ARRIVES IN THE NW ZONES
AROUND 10 PM...A THIN LINE OF SHOWERS AND STORMS SHOULD START TO
DEVELOP ALONG IT. THE FRONT WILL BE MOVING SO FAST...THAT IT WILL
UNDERCUT CONVECTION QUICKLY AND LIMIT ITS ABILITY TO BE SEVERE OR
PRODUCE MUCH RAINFALL. STRONG NW WINDS OF 20 TO 30 MPH IN THE
WAKE OF THE FRONT MAY NECESSITATE A WIND ADVISORY...BUT WILL
DEFER THE ISSUANCE OF SUCH TO THE NEXT SHIFT.

CLEARING SKIES WILL OCCUR DURING THE DAY THURSDAY WITH THE
NORTHERLY WINDS GRADUALLY SUBSIDING DURING THE AFTERNOON. HIGHS
WILL BE MUCH COOLER AND ONLY IN THE LOW 60S. LIGHT WINDS AND
CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING THURSDAY NIGHT
AND LOWS FROM THE UPPER 30S TO MID 40S LOOK LIKELY. A STRING OF
FAIRLY PLEASANT DAYS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH
TEMPERATURES WARMING AND SOUTH WINDS INCREASING A BIT EACH DAY.

A COLD FRONT IS FORECAST TO STALL OVER OKLAHOMA ON MONDAY AND
THEREFORE BELIEVE RAIN CHANCES WILL STAY TO THE NORTH OF THE AREA
UNTIL MONDAY NIGHT WHEN THE BOUNDARY MAY SLIP SOUTH OF THE RED
RIVER. GFS IS AT ODDS WITH THE ECMWF/CANADIAN WITH THE NEXT
SYSTEM. THE GFS SHOWS THE TROUGH MOVING THROUGH TEXAS WITH A GOOD
ROUND OF RAIN TUESDAY AND WEDNESDAY. THE OTHER MODELS SHOW IT
REMAINING WEAK AND STAYING A BIT TOO FAR SOUTH OF THE AREA TO
PROVIDE MUCH RAIN. WILL KEEP POPS LOW AND TEMPS NEAR OR JUST ABOVE
CLIMO FOR NOW.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  51  62  43  73 /  10  50  10   0   0
WACO, TX              80  53  63  40  73 /   5  50  10   0   0
PARIS, TX             80  51  61  40  65 /  50  60  10   0   0
DENTON, TX            83  49  62  40  72 /  10  40  10   0   0
MCKINNEY, TX          81  50  62  38  71 /  10  60  10   0   0
DALLAS, TX            82  51  62  45  73 /  10  50  10   0   0
TERRELL, TX           80  52  62  41  70 /   5  50  10   0   0
CORSICANA, TX         79  54  62  42  70 /   5  50  20   0   0
TEMPLE, TX            80  54  63  41  74 /   5  50  10   0   0
MINERAL WELLS, TX     87  49  62  40  74 /  20  40   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/30
Hazardous weather outlook, Mar 25, 2:45 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT WED MAR 25 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
245 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON WEST OF A
LAMPASAS...TO WEATHERFORD...TO GAINESVILLE LINE. STORM COVERAGE
WILL INCREASE THROUGH MID EVENING ACROSS THESE SAME AREAS WITH THE
POTENTIAL FOR SEVERE STORMS CONTAINING VERY LARGE HAIL. IF THE
CAPPING INVERSION ALOFT WEAKENS ENOUGH FOR STORMS TO BECOME
SURFACE-BASED...THEN DAMAGING WINDS IN EXCESS OF 60 MPH WOULD BE
POSSIBLE WITH ANY SEVERE STORMS THROUGH SUNSET.

STRONG TO BRIEF SEVERE STORMS MAY STILL OCCUR AHEAD OF A STRONG
COLD FRONT MOVING INTO NORTH TEXAS LATE THIS EVENING AND
OVERNIGHT...THOUGH OVERALL INTENSITY OF STORMS IS EXPECTED TO
DECREASE. HAIL AND FREQUENT LIGHTNING WOULD BE THE MAIN HAZARDS.
BEHIND THE COLD FRONT...STRONG NORTH WINDS OF 20 TO 25 MPH WITH
GUSTS TO 35 MPH WILL OCCUR WITH A WIND ADVISORY BEGINNING AT
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH MIDDAY THURSDAY FOR
THE WESTERN TWO THIRDS OF NORTH TEXAS DUE TO STRONG AND GUSTY
NORTH WINDS 2O TO 30 MPH.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY WEST OF A LAMPASAS...TO WEATHERFORD
...TO GAINESVILLE LINE THROUGH MID EVENING AND WILL BE POSSIBLE
THROUGH MIDNIGHT FOR REMAINING AREAS MAINLY ALONG AND NORTH OF
INTERSTATE 20.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:46 AM CDTSpecial Weather StatementFWDLamar44 min
Mar 25, 7:54 AM CDTSevere Thunderstorm WarningFWDLamar36 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.